To the Editor.
—Enalapril (Vasotec, Merck Sharp & Dohme, West Point, Pa) is an angiotensin converting-enzyme inhibitor that is used primarily in the treatment of hypertension.1 We report a patient who developed severe abdominal pain associated with mucosal and submucosal edema of the small bowel after initial use of enalapril.
Report of a Case.
—A 41-year-old woman was given enalapril for treatment of hypertension. Twelve hours after taking her first dose (5 mg) she developed crampy abdominal pain, vomiting, and diarrhea and was admitted to the hospital. She did not note rash, stridor, dyspnea, or facial edema. She denied any recent complaints, had no travel history, and gave no history of dermatologic or gastrointestinal tract disorders. She had known allergies to sulfonamides, ampicillin, and erythromycin. The only other medications she was receiving were conjugated estrogens (Premarin), which she had taken for 18 months.On examination at admission to the